Low blood pressure with home PD - Welcome to the myDaVita Kidney Disease and Dialysis Forums

Announcement

Announcement Module
Collapse
No announcement yet.

Low blood pressure with home PD

Page Title Module
Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Low blood pressure with home PD

    My moms bp drops very low and makes her pass out. It was 61/54 pulse 62, I called the squad and she came to,but refused to go to the hospital. She's 68 and has been on dialysis since the end of October. Any suggestions why this is happening? BTW she has AFib. Thank you!

  • #2
    I do my mothers PD every night. We started out having to do the manual (4 x daily ) dialysis for the first 8 months. We did not have a cycler available until May of this year. My mothers BP will drop from time to time. Her nurse told me that when I see that it is low, I am to give her something salty and a large glass of water, and have her drink water for the rest of the day. The nurse stated that my mother was dehydrated. I am not sure that this is what your mother is experiencing, but it wouldn't hurt to try.

    Comment


    • #3
      I get low blood pressure, and it's usually due to the cycled tries to pull of tomuch fluid. The treatment is the same
      . I eat pretzels, saltines, salted peanuts, occasionally fast food french fries, if I'm out. I hope that helps your mother.

      Comment


      • #4
        I don't know if this will be relevant for your situation. But just in case: My husband had been doing PD for a little over a year. About 6 weeks ago they changed his phosphate binder to Renvela. Shortly thereafter his blood pressure dropped to the point that the blood pressure meds he was taking for years had to be stopped. His pressure continued to drop to the point that he was light-headed and more tired than usual. I did some investigating and found an FDA report stating that some people have experienced low blood pressure while taking Renvela; particularly if also taking Sensipar (which he is). I called the clinic and discussed it with his PD nurse. He switched back to PhosLo and his pressure started to coming back up within days. I discussed it with 2 nurses and his transplant surgeon who were not aware of the side effect. This is the link for the report: http://www.ehealthme.com/ds/renvela/...od%20pressure/

        Comment

        Back to Top
        Working...
        X